Walnut

Subscribe to RSS Feed for recent updates
Subscribe to RSS Feed for recent updates

YANA - YOU ARE NOT ALONE NOW

PROSTATE CANCER SUPPORT SITE

 

SURVIVOR STORIES  :  DISCUSSION FORUM  :  WIVES & PARTNERS  :  TELL YOUR STORY  :  UPDATE YOUR STORY  :  DONATIONS  :  TROOP-C

YANA HOME PAGE  :  DON'T PANIC  :  GOOD NEWS!  :  DIAGNOSIS  :  SURVIVING  :  TREATMENT CHOICES  :  RESOURCES  :  ABOUT US  :  MAIL US

 

  SILVER  
This is his Country or State Flag

Morton B lives in South Africa. He was 58 when he was diagnosed in January, 2011. His initial PSA was 236.00 ng/ml, his Gleason Score was 9, and he was staged T4. His choice of treatment was ADT-Androgen Deprivation (Hormone) (Other). Here is his story.

I was diagnosed in January 2011 with a Gleason score of 9 (4 + 5) staged T4. My PSA; was 236. My bone scan indicated no bony metastases, however a MIR did pick up a cloudy seminal vesicle which indicated that the cancer had spread beyond the prostate. My urologist suggested I go onto L.H.R.H. analogues (Suprefact 3 monthly depot). I then visited a oncologist who agreed with the treatment suggested by the urologist. I had my first injection in February 2011. I was aged 58 at that time.

I had my 2nd injection in May 2011, my PSA; was down to 6. In August my PSA; was down to 2.74 and I opted to forego any futher injections. I was not coping very well with the side effects and the emotional stress. In March 2012 my PSA; had dropped to 1.5 and I was feeling, physically, a lot better.

In September 2012 my PSA; was up to 30 and I went back onto the L.H.R.H. 3 monthly injections. By March 2013 my PSA; was down to 6.26. May 2013 my PSA; was up to 6.67. I was told that I had become castrate resistant and a new Urologist suggested I continue with the L.H.R.H. treatment, but every 4 months as opposed to the 3 monthly injection (still Suprefact) combined with Bicalutamide (50 mg) daily.

I started this combined course in July 2013 by which stage my PSA; was up to 7.88. In October my PSA; was down to 3.85 and in December a slight rise to 3.92.

I am not coping well with this combined treatment (t.a.b.). Mentally I seem to have sorted myself out, but physically I am very weak and lethargic. I have only gained 2 kg over the past 2 years, but have lost a lot of muscle which has been replaced by fat (my opinion). I exercise with walks, but am really stuffed afterwards.

I have been advised that my next option will be chemo which I have no intention of undergoing. At this stage I feel that I should stop all forms of treatment and try and get some joy out of life, and then address any problem as and when it arises. I have a very supportive wife which has helped me tremendously, but I need to spend more quality time with her.

I would like to know if going off my combined treatment is really STUPID. I'm certain that you have many members who are or were in the same boat as me. Many thanks.

Morton

UPDATED

March 2015

Since my last update I received no treatment. My PSA; rose to 20.2. In January this year I tried cannabis oil. I injested 18 grams in 2 months with my PSA; rising to 31.7. The side effects of the cannabis oil was extreme drowsiness. The local expert says I needed to take larger quantities, but I declined as I was going back into the same rut as I was on hormonal treatment. Besides my urinating problem I feel fine

UPDATED

April 2016

April 2016

PSA crept up to 174 in November 2015 with lower back and pelvis pain. Back onto ADT (lupron) which I vowed not to do. Also had a bone scan. Metastasised (spelling) in left hip and four ribs. Started on pain killers

February 2015

PSA down to 72. Pain getting worse. MRI revealed spread to spine and pelvis region. On morphine which helps with the pain. No point in radiation, it's everywhere. Still enjoying life.

Morton's e-mail address is: peter@beckley.co.za


RETURN TO INDEX : RETURN TO HOME PAGE LINKS